High Wind, Dundy
- When
- April 7, 6:00 AM MST to 12:00 PM MST
- Where
- Dundy forecast zone
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 40.176, -101.688 (the zone’s center; the record gives no point)
A strong storm system leaving the Rockies moved over Kansas and produced a period of very strong north winds over southwest Nebraska, northwest Kansas and eastern Colorado. Wind gusts of 45 to 60 mph were common in the area during the morning, resulting in minor damage.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS GLD wrote it up.
A strong storm system leaving the Rockies moved over Kansas and produced a period of very strong north winds over southwest Nebraska, northwest Kansas and eastern Colorado. Wind gusts of 45 to 60 mph were common in the area during the morning, resulting in minor damage.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before the first event at Apr 7, 1:37 AM MST, 4 hours 23 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
237 AM MDT FRI APR 7 2006
.DISCUSSION...VERY STRONG STACKED LOW CONTINUES TO MEANDER ALONG
THE KANSAS/NEBRASKA BORDER EARLY THIS MORNING WITH WIDESPREAD RAIN
WRAPPING INTO THE FORECAST AREA ALONG A WELL DEVELOPED TROWAL. THE
EASTWARD EXTENT OF THE RAIN/SNOW LINE WILL BE DIFFICULT TO
DETERMINE AS PHASE CHANGE IS JUST BEGINNING ACROSS SOUTHEAST
WYOMING AND ENTERING NORTHEAST COLORADO AROUND 08Z AS TEMPERATURES
FALL TO AROUND 35. SEE NO REASON TO ADJUST THE HIGH WIND WARNING AT
THIS TIME AS KGLD IS CURRENTLY GUSTING TO 46KT. WILL WATCH THE
LATEST TRENDS AND MAKE LAST MINUTE ADJUSTMENTS TO THE FIRST PERIOD
RAIN/SNOW LINE IF NECESSARY. LOWEST VISIBLITY SO FAR HAS BEEN KSNY
WITH 3/4SM -SN. 1/4 MILE VISIBILITY MAY BE DIFFICULT WITH
TEMPERATURES HOVERING AT OR SLIGHTLY ABOVE FREEZING...HOWEVER THE
CURRENT PLAN IS TO LET THE BLIZZARD WARNING RIDE.
TIMING STILL LOOKS REASONABLE WITH THE BULK OF THE PRECIPITATION
OCCURRING BEFORE 18Z. H5 LOW BEGINS TO FILL AND MOVE SOUTHEAST WITH
SOME CLEARING EXPECTED LATE IN THE PERIOD. TRENDED LOWS DOWN
TONIGHT AS SFC HIGH PRESSURE BUILDS SOUTH WITH LIGHT WINDS/CLEAR
SKIES AND GOOD RADIATIONAL COOLING EXPECTED.
NO MAJOR CHANGES EXPECTED THROUGH THE REST OF THE GRIDS.
&&
.GLD WATCHES/WARNINGS/ADVISORIES...
KS...HIGH WIND WARNING UNTIL 6 PM MDT /7 PM CDT/ THIS AFTERNOON FOR
KSZ001-KSZ002-KSZ003-KSZ004-KSZ013-KSZ014-KSZ015-KSZ016-
KSZ027-KSZ028-KSZ029-KSZ041-KSZ042.
NE...HIGH WIND WARNING UNTIL 6 PM MDT /7 PM CDT/ THIS AFTERNOON FOR
NEZ079-NEZ080-NEZ081.
CO...HIGH WIND WARNING UNTIL 6 PM MDT THIS AFTERNOON FOR COZ092.
HIGH WIND WARNING FROM 9 AM THIS MORNING TO 6 PM MDT THIS
AFTERNOON FOR COZ090-COZ091.
BLIZZARD WARNING UNTIL 2 PM MDT THIS AFTERNOON FOR COZ090-COZ091.
&&
MCGUIREHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 500 AM MDT FRI APR 7 2006 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-081200- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 600 AM CDT FRI APR 7 2006 /500 AM MDT FRI APR 7 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...TONIGHT AND TONIGHT STRONG NORTH WINDS WILL CONTINUE ACROSS THE TRI-STATE AREA TODAY. SUSTAINED WINDS OF 40 TO 50 MPH WITH GUSTS OF UP TO 60 MPH WILL BE COMMON. THE WINDS WILL SUBSIDE BY EVENING. RAIN WILL CHANGE TO SNOW ACROSS PORTIONS OF EAST CENTRAL COLORADO THIS MORNING. THE SNOW AND WIND WILL COMBINE TO CREATE BLIZZARD CONDITIONS THIS MORNING ACROSS YUMA AND KIT CARSON COUNTIES...WHERE 1 TO 2 INCHES OF SNOW WILL BE POSSIBLE. A RAIN SNOW MIX WILL BE POSSIBLE ACROSS EXTREME SOUTHWEST NEBRASKA AND WESTERN KANSAS DURING THE MORNING HOURS...MAINLY ALONG AND WEST OF HIGHWAY 27. LITTLE OR NO ACCUMULATION IS EXPECTED. RAIN AND SNOW WILL DIMINISH BY EARLY AFTERNOON. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE WILL BE A CHANCE FOR THUNDERSTORMS MONDAY NIGHT ACROSS THE AREA ASSOCIATED WITH A COLD FRONT. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SNOW DEPTH OR WIND DAMAGE. MCGUIRE
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
626 AM MDT FRI APR 07 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0619 AM NON-TSTM WND GST CHEYENNE WELLS 38.82N 102.35W
04/07/2006 M58 MPH CHEYENNE CO MESONET
&&
JMARTINThe national radar mosaic for the moment the first event began.
1 high wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2006Every state in 2006This day in weather historyWarnings in Nebraska, April 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5494959.